MAUDE Adverse Event Report: MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 115030B0
Medical Device Problem Codes Difficult to Open or Close (2921); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.E1a initial reporter: (b)(6).
 
Event or Problem Description
Getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top.As it was stated, the upper back part of the operating board released upon loading with an anesthetized patient with a higher weight resulting in change in the patient's position during unspecified leg/knee surgery.The staff was able to capture and stabilize the loose back part with the patient.The incident resulted in a non-significant delay.According to provided information, at the time of incident, the patient was secured with belts.Following service visit on site, it was confirmed that the probable cause was issue at locking mechanism and the affected parts (1150449 washer, 90302784 rubber buffer and 40042154 toothed disc) have been replaced.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table during surgery creating a risk of nerve overstretching, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top.As it was stated, the upper back part of the operating board released upon loading with an anesthetized patient with a higher weight resulting in change in the patient's position during unspecified leg/knee surgery.The staff was able to capture and stabilize the loose back part with the patient.The incident resulted in a non-significant delay.According to provided information, at the time of incident, the patient was secured with belts.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table during surgery creating a risk of nerve overstretching, was to reoccur.Following service visit on site, it was confirmed that the probable cause was issue at locking mechanism and the affected parts (1150449 washer, 90302784 rubber buffer and 40042154 toothed disc) have been replaced.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.As the issue occurred, it was considered that the getinge device failed to meet its specifications.A review of received customer product complaints found no past reports of similar incidents resulting in injury to either a patient or an operator.The affected tabletop was manufactured in september 2009.A review of the customer product complaints database showed no prior complaints registered for this specific device.The customer holds a maintenance contract with getinge.The affected toothed disc (part no.40042154) is a component of maintenance kit 31157463, which should be replaced every four years.According to the technician¿s report, the last replacement of this part occurred in october 2021.A pre-use check was conducted before the surgery, during which no damage was detected or reported.While normal wear was observed (consistent with over three years of use), there was no evidence of improper use.The affected toothed disc has since been scrapped, making a detailed analysis impossible.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue, namely the unintended movement of the headboard with a patient on the table creating a risk of neck overstretching, was impossible to define.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem field deems required.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top.As it was stated, the upper back part of the operating board released upon loading with an anesthetized patient with a higher weight resulting in change in the patient's position during unspecified leg/knee surgery.The staff was able to capture and stabilize the loose back part with the patient.The incident resulted in a non-significant delay.According to provided information, at the time of incident, the patient was secured with belts.Following service visit on site, it was confirmed that the probable cause was issue at locking mechanism and the affected parts (1150449 washer, 90302784 rubber buffer and 40042154 toothed disc) have been replaced.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table during surgery creating a risk of nerve overstretching, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top.As it was stated, the upper back part of the operating board released upon loading with an anesthetized patient with a higher weight resulting in change in the patient's position during unspecified leg/knee surgery.The staff was able to capture and stabilize the loose back part with the patient.The incident resulted in a non-significant delay.According to provided information, at the time of incident, the patient was secured with belts.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table during surgery creating a risk of nerve overstretching, was to reoccur.
 
Event or Problem Description
Getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top.As it was stated, the upper back part of the operating board released upon loading with an anesthetized patient with a higher weight resulting in change in the patient's position during unspecified leg/knee surgery.The staff was able to capture and stabilize the loose back part with the patient.The incident resulted in a non-significant delay.According to provided information, at the time of incident, the patient was secured with belts.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table during surgery creating a risk of nerve overstretching, was to reoccur.

Brand Name
MODULAR UNIVERSAL TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key20704044
Report Number8010652-2024-0000093
Device Sequence Number15928816
Product Code FQO
UDI-Device Identifier04046768003347
UDI-Public(01)04046768003347
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number115030B0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2009
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown